MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIA FIXED CEMENTED LEFT SIZE C STEM EXTENSION USE REQUIRED; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIA FIXED CEMENTED LEFT SIZE C STEM EXTENSION USE REQUIRED; PROSTHESIS, KNEE
Model Number 42-5420-064-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that six months post the revision knee arthroplasty surgery the patient had pain, bursitis, tendonitis and it band syndrome.The patient was injected with medication and instructed to use anti-inflammatory cream and a compression sleeve.The products remain implanted and there are no plans for a second revision surgery at this time.
 
Additional Manufacturer Narrative
(b)(4).Medical product: articular surface fixed bearing constrained condylar knee (cck) left 14 mm height: catalog#:42512800414, lot#:64512550; femur cemented plus left size 5+: catalog#:42504605811, lot#:64636333; stem extension 3mm offset splined uncemented 11 mm diameter +135 mm length: catalog#:42560313511, lot#:64769814; stem extension 3mm offset splined uncemented 10 mm diameter +135 mm length: catalog#:42560313510, lot#:64804919; tibial augment cemented half block left lateral size cd 5 mm thickness: catalog#:42555803105, lot:64835156; tibial augment cemented half block left medial size cd 5 mm thickness: catalog#:42555803305, lot#64613203.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; h2; h3; h6; h10.Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication during the procedure.Subsequently, the patient experienced pain, bursitis, tendonitis, and it band syndrome and was injected with medication, instructed to use anti-inflammatory cream and a compression sleeve.Root cause was unable to be determined.Pain is a known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
Additional information provided does not alter previous investigation conclusions.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a left revision knee arthroplasty.Approximately three months post implantation, the patient experienced an initial onset of pes anserinus bursitis of the left knee.At six months, the patient had pain, bursitis, tendonitis and it band syndrome.The patient was then injected with medication and instructed to use anti-inflammatory cream and a compression sleeve.The products remain implanted and there are no plans for a second revision surgery at this time.

Brand Name
TIBIA FIXED CEMENTED LEFT SIZE C STEM EXTENSION USE REQUIRED
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12782588
Report Number0001822565-2021-03253
Device Sequence Number19734843
Product Code JWH
UDI-Device Identifier00889024562776
UDI-Public(01)00889024562776(17)300812(10)64714221
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-5420-064-01
Device Catalogue Number42542006401
Device Lot Number64714221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer02/14/2022
03/21/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date02/17/2022
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight69 KG